UPDATE | Cases of deadly drug ‘flakka’ surging in US | is vaping the narcotic increasing the risk of overdose?

in the press UPDATE

Dollarphotoclub_60183153

Update to previous article: ‘Flakka’ designer drug sweeping the nation… | original source article HERE
stateside thumbPolice chief William Southerd sees another use of video and audio recordings taken by police wearing body cameras. In the case of a Christopher, Illinois man who died in June after taking an emerging drug known as flakka, both legislators and would-be users need to see the recording. Within minutes of police arriving at the man’s home, he dies after a violent rage brought on by the drug. “I think every state representative or state senator ought to sit down and watch that video” Southerd said. “I’ve never seen anything like that.” Southerd is working on showing the video in schools. The man is seen disrobed, so the chief would want to block genitals and the man’s face. He also would not show the death, he said. Southerd said he first began hearing of flakka in the past couple of months.
According to an April ’emerging trends’ report from the National Institute on Drug Abuse (NIDA), the “dangerous” drug is “surging in Florida and is also being reported in other parts of the country.” The drug is a synthetic cathinone called alphapyrrolidinopentiophenone (alpha-PVP) similar to so-called bath salts, NIDA says. It takes the form of a white or pink, foul-smelling crystal that can be eaten, snorted, injected or vaporized in an e-cigarette or similar device. “Vaporizing, which sends the drug very quickly into the bloodstream, may make it particularly easy to overdose” NIDA reports. The drug like similar drugs, can cause a condition known as excited delirium that involves hyperstimulation, paranoia, and hallucinations that can lead to violent aggression and self-injury, NIDA says. It has been linked to deaths by suicide as well as heart attacks. It can also dangerously raise body temperatures and lead to kidney damage or failure. There have been reports that body temperatures can rapidly skyrocket to 106 degrees. View full article

flakka_pillbottle

Nick Mariano (10 August 2015) New deadly drug hits Southern Illinois [online newspaper]. Retrieved from http://ow.ly/QHypC

Advertisements

Drop Dr B' your thoughts

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s